It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • Zuzu...

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-15-2004, 07:51 AM   #1
    momofmany
    Member
    (female)
     
    momofmany's Avatar
     
    Join Date: Jun 2003
    Location: Virginia
    Posts: 78
    momofmany HB User
    Zuzu...

    Hi Zuzu,
    I have another question for you. I went to the doctor on Wednesday for a regular scheduled blood pressure check. It was 122/98. Soooo, he switched me to Verelan PM 200mg. I expected to have a higher heart rate the first day since I was coming off the bete-blocker, but this is now the 5th day with a heart rate of 120-150, depending on the activity. (If I sit real still and don't move or breathe, it might drop to 100 ) There is also right much tightness in my chest, and the heart beat isn't a regular beat...fast, then slow. The real clencher is that my blood pressure is higher now than it was on the sectral. (Especially the top number--135-140/90ish)
    I know that the doctors don't seem as concerned with the bottom numbers anymore (although, mine obviously does), so should I maybe think about switching back to the sectral? Also, is there a possibilty that the Verlan hasn't "kicked in" yet...maybe give it a few more days?
    Thanks...Mom

     
    Sponsors Lightbulb
       
    Old 03-16-2004, 10:00 AM   #2
    zuzu8
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: California, U.S.A.
    Posts: 3,086
    zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
    Re: Zuzu...

    Mom-
    Having not heard from you for a while, I was hoping (and thinking) things were A-OK with you finally!

    Last we heard from you you were on a "cocktail" of Sectral, HCTZ, altocor and Prevacid. Your systolic #s were very good but your diastolic was hovering around the 90 mark, right? And you still were experiencing a heart rate of 100-120.

    You have been up and down and around on this drug merry-go-round for months now.
    Verelan (verapamil) is a slow calcium channel blocker. If it's extended release, you should be taking this a night.


    Did your doctor wean you off the Sectral, or just have you switch overnight to the Verelan? It worries me somewhat if he made a sudden switch. Beta blockers, especially if you've been on them for some time, shouldn't be stopped cold turkey.

    With your tachycardia, you always sounded like a good candidate for beta-blockade and there are a LOT out there to try, apart from Sectral. If the CCB effort doesn't work, it might be worth discussing Sectral again (with a dosage adjustment) or another beta.

    You've been complaining of this chest tightness for months.
    And now that you say your heartbeat is also irregular, I suggest a thorough evaluation by a cardiologist. Go further than a simple ECG and stress test.

    Have you ever had an echocardiogram?

    zuzu xxx

     
    Old 03-16-2004, 07:32 PM   #3
    momofmany
    Member
    (female)
     
    momofmany's Avatar
     
    Join Date: Jun 2003
    Location: Virginia
    Posts: 78
    momofmany HB User
    Re: Zuzu...

    Zuzu-
    I called the doctor and told him what was going on. My heart rate this morning was 150 and never went below 120 most of the day. After a while you start feeling a little lousy. Anyway, he did switch me back to the Sectral-200mg, TWICE a day. I took one this evening and within a couple of hours noticed a HUGH difference in the heart-rate and the way that I felt. BY the way, he did not wean me off the sectral, so I halfway expected the high heart rate for a day or so. But each day it got a little bit worse.

    I have had a echo-stress test and it seemed to be fine. Zuzu, I am probably looking a being on beta blockers the rest of my life, right? Should I be persuing the cause of the tachycardia or just accept it? I have done the echo-stress test, 24 hr holter moniters, and several EKG's. What's left besides a catheterization? I really do believe that something isn't right, but at the same time I don't want to sound like a hypochondriac. Another thought--is it possible that the high blood pressure and the tachycardia are related somehow?

    Mom

     
    Old 03-17-2004, 09:58 AM   #4
    zuzu8
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: California, U.S.A.
    Posts: 3,086
    zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
    Re: Zuzu...

    Mom-

    You're one tough nut to crack!

    I can sympathize with your frustration. However, it sounds as though you have clearly exceeded the "routine" medical resources. Usually the results of a stress echo influences a doc's decision as to what steps to take next, and that includes whether cardiac catheterization is warranted. If your stress echo was indeed completely normal, as well as all the other tests, I'm simply stumped as to what to suggest.

    As to whether you'll be on betas (or something) for life...if your HBP is NOT due to secondary causes, then join the club, kid. Hypertension isn't "curable". The most we can hope and ask for is "control".

    Is your doctor a cardiologist? and just referred you out for the heart tests? If he's an internist, have you entertained the idea of a second opinion with a cardio person? No one knows hypertension better than those guys/gals.

    I am not really well-informed on the physiology of hypertension/tachycardia etc. but I know that the two are indeed often related...particularly that fast heart rate is a potent precursor of hypertension.

    Perhaps Zip, Rick, Wr, et al can help you on this one.

    Let's see, by the way, what happens now on the increased Sectral.

    That is if you actually have the energy to put the cuff around your arm!

    zuzu xxx

     
    Old 03-17-2004, 10:54 AM   #5
    zuzu8
    Senior Veteran
    (female)
     
    Join Date: Jan 2003
    Location: California, U.S.A.
    Posts: 3,086
    zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
    Re: Zuzu...

    P.S. MOM-

    I meant to add that I would want to pursue the cause of the tachycardia. When was the last time you had the stress echo? Perhaps another one is in order, particularly since you say your heartbeat was also irregular the other day.

     
    Old 03-17-2004, 01:20 PM   #6
    momofmany
    Member
    (female)
     
    momofmany's Avatar
     
    Join Date: Jun 2003
    Location: Virginia
    Posts: 78
    momofmany HB User
    Re: Zuzu...

    Hi Zuzu,
    My doctor is a family doctor--he order the other tests (stress-echo) through the hospital he is associated with. The EKG's he did himself in the office. The stress-echo was done almost a year ago when all this started.

    My blood pressure today was 115-120/75-85. Not bad...Walmarts handy-dandy machine said the diastolic was 64. The heart rate has been 80ish. I think if this had been a gradual thing then I would have written it off as "getting older", but everything seemed to go haywire so quickly last year. I guess if there is a problem, then eventually it will manifest itself! In the meantime... ...pass another sectral please!
    Mom

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Zuzu. . .what do you know about Spironolactone? spirlhelix High & Low Blood Pressure 11 02-04-2004 08:03 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:15 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!